MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Model Number 625-0T-36G
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available it will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that : "the trident right hip prosthesis was placed the 28/11/07 with the implants protheos.On (b)(6) 2020 we proceeded to change the head and the insert because it broke.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: h4 - manufacturing date corrected to (b)(6) 2007.Additional mfg narrative reported event: an event regarding crack/fracture involving a trident liner was reported.The event was confirmed by inspection of the returned device.Method & results: -device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2020 which indicated the device was returned fractured and examined with the aid of a stereo microscope at magnifications up to 50x, approximately 10% of the liner was returned.Post fracture abrasion and edge chipping obscured the fracture surfaces.Due to the extent of damage no further analysis was performed on the returned liner.A material analysis was conducted on the returned device which noted that the returned ceramic liner had fractured, the fracture surfaces were obscured by post fracture abrasion and edge chipping.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional and functional analysis were not performed as the device was returned in damaged condition.Clinician review: not performed as no medical records were made available.Device history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusions: it was reported that the was revised to change the head and the insert because it broke.A material analysis was conducted on the returned device which noted that the returned ceramic liner had fractured, the fracture surfaces were obscured by post fracture abrasion and edge chipping.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.The root cause can not be determined as insufficient information was provided.No further investigation for this event is possible at this time.If additional information become available, this investigation will be reopened.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9762866
Report Number0002249697-2020-00407
Device Sequence Number688064
Product Code MRA
UDI-Device Identifier04546540516862
UDI-Public04546540516862
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2012
Device Model Number625-0T-36G
Device Catalogue Number625-0T-36G
Device Lot Number24165501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;